MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.A review of the device history record and the shipping inspection record of the involved product/lot# combination confirmed that there were no findings.A search of the complaint record did not find any other report with the involved product/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.- attachment: [uf medwatch 0600010000-2018-8003.Pdf].
 
Event or Problem Description
The user facility reported per medwatch (b)(4) while snaring a wire, a piece of the wire broke off in the patient.This was noted after the stents were placed.The wire can be seen on fluoroscopy and it is believed to be between two stents.The surgeon believes it is better to not remove the wire, it will not migrate.Due to the length of the procedure, the doctor stated it is better to leave it in and maybe come back at a later date to perform an ivus on the patient.The original procedure was a stent placement.An x-ray was obtained for the record.Per medwatch additional information: the guidewire was left in place as it was lodged between two grafts.
 
Additional Manufacturer Narrative
Reproductive test was performed on a product sample: repetitive bending forces at a 90-degree angle till it was fractured.Subsequent electron microscopic inspection of the fracture revealed that the fracture cross section had a dimple pattern with no diminishment of the outside diameter toward the fracture end.A product sample was subjected to repetitive one-way torque forces till it was fractured.Subsequent electron microscopic inspection of the fracture revealed the generation of a radial pattern on the fracture cross-section surface.A product sample was subjected to a one-way pulling force till it was fractured.Subsequent electron microscopic inspection of the fracture revealed the outside diameter of the wire had been diminished toward the fracture end.A product sample was subjected to a pulling force in the state of being formed into a loop-like shape till it was fractured.Subsequent electron microscopic inspection of the fracture revealed the edge of the fracture was in the curved shape.Ifu states: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire and/or the catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." it is likely that the actual sample was exposed to force.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
Additional information was received on april 19, 2018.Estimated blood loss, was 500 ml.The patient condition was reported to be stable.The wire broke off while using the snare, and the piece of the wire was still located in the patient.

Brand Name
RADIFOCUS GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7450525
Report Number9681834-2018-00054
Device Sequence Number113288
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public04987350773630
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberN/A
Device Catalogue NumberGS3508
Device Lot Number171211
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT; STENT
Outcome Attributed to Adverse Event Other;
Patient Age72 YR